Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Albuquerque, NM

April 11, 2009Chaves County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 11, 2009, 2:29 PM MDT for Chaves County, Roosevelt County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2009, 2:29 PM MDT (20:29 UTC)
Expired
Apr 11, 2009, 3:00 PM MDT
In force
31 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Chaves County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 122 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 514 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1657 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
514 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 112029
SVRABQ
NMC005-041-112100-
/O.NEW.KABQ.SV.W.0007.090411T2029Z-090411T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT SAT APR 11 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 300 PM MDT

* AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 29
  MILES SOUTHWEST OF MILNESAND...OR ABOUT 40 MILES NORTHWEST OF
  LOVINGTON...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN CHAVES COUNTY AROUND 240 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3358 10328 3357 10342 3355 10344 3356 10369
      3340 10370 3338 10374 3332 10374 3327 10380
      3342 10389 3396 10358 3389 10322
TIME...MOT...LOC 2029Z 213DEG 28KT 3342 10374

$$

KW
2 follow-up statements
000 
WWUS55 KABQ 112050
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MDT SAT APR 11 2009

NMC005-041-112100-
/O.CON.KABQ.SV.W.0007.000000T0000Z-090411T2100Z/
ROOSEVELT-CHAVES-
250 PM MDT SAT APR 11 2009

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHAVES AND SOUTH CENTRAL ROOSEVELT COUNTIES UNTIL 300 PM MDT...

AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 20 MILES SOUTHWEST OF MILNESAND...OR ABOUT 44 MILES NORTHWEST
OF LOVINGTON...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN CHAVES COUNTY AND SOUTHERN ROOSEVELT COUNTY
  AROUND 300 PM MDT...MOVING TOWARD STATE ROAD 114 NEAR ELIDA
  AND DORA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3358 10328 3357 10342 3355 10344 3356 10369
      3340 10370 3338 10374 3332 10374 3327 10380
      3342 10389 3396 10358 3389 10322
TIME...MOT...LOC 2046Z 213DEG 28KT 3353 10365

$$

SHY
000 
WWUS55 KABQ 112109
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT SAT APR 11 2009

NMC005-041-112119-
/O.EXP.KABQ.SV.W.0007.000000T0000Z-090411T2100Z/
ROOSEVELT-CHAVES-
309 PM MDT SAT APR 11 2009

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EAST CENTRAL CHAVES
AND SOUTH CENTRAL ROOSEVELT COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3358 10328 3357 10342 3355 10344 3356 10369
      3340 10370 3338 10374 3332 10374 3327 10380
      3342 10389 3396 10358 3389 10322
TIME...MOT...LOC 2050Z 213DEG 28KT 3356 10363

$$

SHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:11 AM MDT, 11 hours 18 minutes earlier.

Area forecast discussion, Apr 11, 3:11 AM MDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 AM MDT SAT APR 11 2009

.DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS...THUNDERSTORMS AND HIGH TERRAIN
SNOW SHOWERS EXPECTED TODAY AS AN UPPER LOW OVER SOUTHERN
CALIFORNIA EARLY THIS MORNING EJECTS NORTHEASTWARD ACROSS THE FOUR
CORNERS REGION BY TONIGHT. MODELS EXHIBIT GREATER VARIANCE NOW WITH
THE TRACK OF THE UPPER LEVEL LOW...AND THEY BROADEN IT SUGGESTING
MORE THAN ONE AXIS OF INSTABILITY MAY DEVELOP. THE LOW MAY SLOWLY
FILL AS IT CROSSES THE CENTRAL AND SOUTHERN ROCKIES...THEN DEEPEN
AGAIN DUE TO STRETCHING AS IT EXITS THE ROCKIES ONTO THE PLAINS.
THE END RESULT SHOULD BE A WAVE OF PRECIPITATION THAT MOVES NORTH
AND NORTHEASTWARD ACROSS CENTRAL AREAS THIS MORNING...THEN SHUNTS
TO THE EAST WITH SHOWERS AND THUNDERSTORMS SWEEPING ACROSS THE
PLAINS DURING THE AFTERNOON. BEING CLOSER TO THE PASSAGE OF THE
COLD CORE ALOFT...THE WESTERN AND NORTHERN BORDERS CAN EXPECT MORE
PERSISTENT PRECIPITATION THAN CENTRAL AND SOUTHEAST PORTIONS OF
THE FORECAST AREA. SNOW LEVELS ARE EXPECTED TO REMAIN NEAR AND ABOVE
7500 FEET UNTIL TONIGHT...WHEN THEY WILL DROP TO AROUND 6000 FEET
BY SUNDAY MORNING. BY THEN...MUCH OF THE PRECIPITATION SHOULD
TAPER OFF...EXCEPT FOR THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS
WHERE WRAP AROUND MOISTURE AND INSTABILITY SHOULD PERSIST THROUGH
SUNDAY NIGHT AS THE STORM SYSTEM EXITS EAST. THE NORTHERN
MOUNTAINS STAND THE BEST CHANCE OF SIGNIFICANT SNOW
ACCUMULATION...ESPECIALLY ABOVE 7500 FEET WHERE AMOUNTS MAY RANGE
FROM 4 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE COLORADO
BORDER. SOME LOCATIONS BELOW 7500 FEET COULD RECEIVE LIGHT SNOW
ACCUMULATIONS BY SUNDAY MORNING. THUS...WE WILL CONTINUE THE
WINTER WEATHER ADVISORY FOR THE NORTHERN MOUNTAINS THROUGH
TONIGHT. THE HIGHER TERRAIN OF THE WESTERN MOUNTAINS SHOULD ALSO
RECEIVE A FEW INCHES OF SNOW ACCUMULATION BY SUNDAY MORNING...BUT
PROBABLY NOT ENOUGH TO WARRANT ANY SORT OF WINTER WEATHER
HEADLINE. FARTHER EAST...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ON THE SOUTHEAST AND EAST CENTRAL PLAINS THIS
AFTERNOON...WHERE FAVORABLE WIND SHEAR AND INSTABILITY ARE
EXPECTED TO DEVELOP.

WARMER AND DRY WEATHER ARE EXPECTED MONDAY AS A RIDGE OF HIGH
PRESSURE BRIEFLY CROSSES...BUT PRECIPITATION CHANCES ARE EXPECTED TO
INCREASE AGAIN TUESDAY THROUGH THE END OF THE WORK WEEK AS MODELS
NOW DIG ANOTHER BROAD UPPER LEVEL LOW PRESSURE SYSTEM INTO THE
WESTERN U.S.. TRACK AND TIMING ARE STILL UNCERTAIN...SO EXACT
IMPACTS REMAIN UNCLEAR.

44

&&

.AVIATION...
PRECIPITATION WILL INCREASE IN COVERAGE THIS MORNING WITH MUCH OF
THE SNOW CONFINED TO THE HIGHER TERRAIN. AS THE EARLY/MID MORNING
PROGRESSES...EXPECT CIGS TO LOWER INTO THE MVFR/IFR RANGE. CIGS ARE
EXPECTED TO BOUNCE UP AND DOWN DUE TO THE CONVECTIVE NATURE OF THE
PRECIPITATION. ANTICIPATE MT OBSCURATIONS OVER THE NEXT 24 HRS. DUE
TO THE STRENGTH OF THIS STORM SYSTEM...SCT LIGHTNING STRIKES CAN BE
EXPECTED THROUGHOUT THE REGION...ESPECIALLY IN THE EAST BY EARLY TO
MID-AFTERNOON. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE OVER THE
EC/SE PLAINS WHERE DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS.
PRECIPITATION WILL REDUCE IN COVERAGE THIS EVENING...BUT IT APPEARS
THAT AN EXTENSIVE BAND OF MVFR STRATUS COULD LINGER UNTIL DAYBREAK
ON SUNDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...
WIDESPREAD PRECIPITATION WILL LINGER ACROSS THE LAND OF ENCHANTMENT
THROUGH SATURDAY EVENING AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS
THE REGION. SNOW WILL BE CONFINED TO THE HIGH TERRAIN...WHERE A FEW
INCHES OF ACCUMULATION ARE EXPECTED...PARTICULARLY OVER THE NORTHERN
MOUNTAINS. WINDS WILL BE BREEZY STATEWIDE...ESPECIALLY IN CONVECTIVE
ACTIVITY. BEST THREAT FOR THUNDERSTORMS WILL BE EAST OF THE CENTRAL
MOUNTAIN CHAIN...WHERE A FEW AREAS WILL EXPERIENCE AN LAL OF 3 OR 4.
PRECIPITATION WILL GRADUALLY WANE FROM WEST TO EAST THIS EVENING...
EXCLUDING THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS AS A SECONDARY
LOBE OF ENERGY ROTATES AROUND THE UPPER LOW. THIS BIT OF ENERGY WILL
LINGER THROUGH THE AFOREMENTIONED REGION THROUGH SUN BEFORE THE LOW
EJECTS AWAY FROM THE AREA. SURFACE WINDS WILL SHIFT TO THE NORTHWEST
AND BECOME BREEZY TO WINDY ON SUN...MAINLY WITHIN THE HIGHER TERRAIN
AND LEE OF THE ROCKIES.

A BREAK IN THE WEATHER PATTERN IS EXPECTED ON MON AS A LOW AMPLITUDE
RIDGE MIGRATES ACROSS THE STATE. TEMPERATURES WILL REBOUND COMPARED
TO THIS AFTERNOON AND SUN. THE BREAK COULD BE SHORT-LIVED AS ANOTHER
STRONG UPPER LOW ADVANCES TOWARD THE REGION. ATTM...THERE ARE LARGE
MODEL DIFFERENCES WITH RESPECT TO THE TRACK AND TIMING OF THIS WAVE.
THE GFS SUGGESTS STRONG WINDS WHILE THE ECMWF HINTS AT A SIGNIFICANT
PRECIPITATION EVENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  31  61  33 /  60  30  20   5
GALLUP..........................  47  26  58  25 /  60  30  20   0
GRANTS..........................  49  26  56  27 /  60  30  20   5
GLENWOOD........................  57  32  68  33 /  40  20  10   0
CHAMA...........................  44  23  51  23 /  90  50  40  10
LOS ALAMOS......................  44  28  56  29 /  70  40  30  10
RED RIVER.......................  37  23  44  22 /  80  50  50  20
TAOS............................  46  26  50  26 /  70  40  30  10
SANTA FE........................  49  29  56  32 /  70  30  20  10
SANTA FE AIRPORT................  51  31  57  32 /  60  30  20  10
ESPANOLA........................  53  31  63  30 /  60  20  20   5
ALBUQUERQUE HEIGHTS.............  56  37  61  40 /  70  20  10   5
ALBUQUERQUE VALLEY..............  58  36  69  36 /  70  20  10   5
ALBUQUERQUE FOOTHILLS...........  56  36  63  35 /  70  20  20   5
ALBUQUERQUE WEST MESA...........  60  36  68  38 /  70  20  10   5
SOCORRO.........................  62  37  67  38 /  60  20  10   0
SANDIA PARK/CEDAR CREST.........  49  27  54  31 /  70  20  20   5
MORIARTY/ESTANCIA...............  53  33  59  31 /  60  20  20   5
CARRIZOZO.......................  60  34  63  36 /  40  10  10   0
RUIDOSO.........................  50  29  55  31 /  60  10  20   0
RATON...........................  48  30  51  29 /  60  50  40  20
LAS VEGAS.......................  45  29  52  30 /  70  30  30  10
ROY.............................  45  34  51  34 /  60  40  30  20
CLAYTON.........................  49  35  51  36 /  60  50  50  30
SANTA ROSA......................  59  37  64  36 /  60  30  20  10
TUCUMCARI.......................  55  39  60  39 /  60  40  30  20
FORT SUMNER.....................  59  40  66  40 /  40  30  20   5
CLOVIS..........................  58  40  61  40 /  60  50  20  10
PORTALES........................  61  41  63  40 /  60  50  20  10
ROSWELL.........................  66  44  70  44 /  30  20  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ002-004.

&&

44/46
Hazardous weather outlook, Apr 11, 12:12 PM MDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT SAT APR 11 2009

NMZ001>021-026-121200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1200 PM MDT SAT APR 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON IN
CHAVES...CURRY...DE BACA...GUADALUPE...QUAY AND ROOSEVELT
COUNTIES. THE THREAT FOR SEVERE THUNDERSTORMS COULD LINGER INTO
THIS EVENING ALONG THE TEXAS BORDER.

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE NORTHERN AND
NORTHWESTERN MOUNTAINSTODAY THROUGH TONIGHT. PORTIONS OF THE
NORTHEAST HIGHLANDS WILL ALSO BE INCLUDED FOR TONIGHT AS SNOW
SPREADS INTO THESE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TUESDAY AND WEDNESDAY...THE POTENTIAL EXISTS FOR A FEW HOURS OF
CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ALONG THE SANDIA AND
MANZANO MOUNTAINS AND EASTWARD TO THE TEXAS BORDER.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON IN
CHAVES...CURRY...DE BACA...GUADALUPE...QUAY AND ROOSEVELT COUNTIES
DUE TO SEVERE THUNDERSTORMS.

44/52

In the hours before

Local storm report, Apr 11, 12:18 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1218 PM MDT SAT APR 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 AM     SNOW             TRES PIEDRAS            36.65N 105.97W
04/11/2009  E1.0 INCH        TAOS               NM   CO-OP OBSERVER

1155 AM     SNOW             10 S TIJERAS            34.94N 106.38W
04/11/2009  M1.5 INCH        BERNALILLO         NM   PUBLIC

&&

KWIDELSKI
Special weather statement, Apr 11, 12:56 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1256 PM MDT SAT APR 11 2009

NMZ002-009-112000-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ALBUQUERQUE
1256 PM MDT SAT APR 11 2009

...STRONG THUNDERSTORMS MOVING ACROSS THE RIO GRANDE VALLEY...

AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS MOVING EAST ACROSS THE MIDDLE AND UPPER
RIO GRANDE VALLEY. THESE STORMS WILL BE CAPABLE OF PRODUCING ONE
HALF INCH DIAMETER HAIL AND WIND GUSTS UP 50 MPH AS THEY MOVE
ACROSS BERNALILLO AND SOUTHERN SANDOVAL COUNTIES. AREAS MOST
LIKELY TO BE AFFECTED INCLUDE THE SOUTH VALLEY...ALBUQUERQUE...RIO
RANCHO AND ZIA PUEBLO.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS.

KW
Special weather statement, Apr 11, 2:01 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 PM MDT SAT APR 11 2009

NMZ002-003-009-010-112045-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS
INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY-
201 PM MDT SAT APR 11 2009

...LINE OF THUNDERSTORMS MOVING ACROSS THE RIO GRANDE VALLEY...

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM
BERNALILLO TO CENTRAL ALBUQUERQUE TO 5 MILES NORTHEAST OF ISLETA
PUEBLO. MOVEMENT WAS EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ALAMEDA...CARNUEL...
CEDAR CREST...CEDRO...CORRALES AND ESCABOSA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.

KW
Special weather statement, Apr 11, 2:20 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT SAT APR 11 2009

NMZ019-112030-
CHAVES COUNTY PLAINS-
220 PM MDT SAT APR 11 2009

...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES COUNTY...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHWEST OF CAPROCK.
MOVEMENT WAS NORTHEAST AT 10 MPH. BRIEF HEAVY DOWNPOURS CAN ALSO BE
EXPECTED WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL CHAVES
COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

KW

Nearby

Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.